Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 52, NWS El Paso, TX

May 27, 20118 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at May 27, 2011, 1:46 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 28, 2011, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2011, 1:46 PM MDT (19:46 UTC)
In effect from
May 28, 2011, 12:00 PM MDT
Expired
May 28, 2011, 9:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5203 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WWUS84 KEPZ 271946
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
146 PM MDT FRI MAY 27 2011

...FIRE WEATHER CONDITIONS WILL CONTINUE TO WORSEN THROUGH THE
WEEKEND WITH EXTREME FIRE WEATHER CONDITIONS EXPECTED AREA-WIDE
BY SUNDAY...

.INCREASING WESTERLY WINDS ALOFT AND A DEEPENING LEE SURFACE LOW
WILL RESULT IN GUSTY WEST WINDS THROUGH THE REMAINDER OF THIS
AFTERNOON. A DEEP UPPER LEVEL LOW WILL MOVE INTO THE GREAT BASIN
BY SUNDAY. AHEAD OF THIS SYSTEM...WINDS ALOFT WILL SHIFT TO THE
SOUTHWEST AND CONTINUE TO STRENGTHEN. TEMPERATURES WILL CLIMB TO
NEARLY 10 DEGREES ABOVE NORMAL BY SATURDAY...WHILE RELATIVE
HUMIDITY WILL REMAIN CRITICALLY LOW. CRITICAL TO EXTREME FIRE
WEATHER CONDITIONS ARE EXPECTED OVER MOST OF NEW MEXICO
SATURDAY... WITH THE WORST CONDITIONS EXPECTED OVER WESTERN
SECTIONS OF THE STATE. WINDS MAY STAY JUST BELOW RED FLAG CRITERIA
OVER FAR WEST TEXAS. BY SUNDAY...EXTREME FIRE WEATHER CONDITIONS
ARE EXPECTED AREA-WIDE AS STRONG SOUTHWEST WINDS SPREAD ACROSS THE
AREA. THE STEADY DAY-TO-DAY INCREASE IN WINDS WILL ALSO RESULT IN
POOR HUMIDITY RECOVERY THURSDAY AND FRIDAY NIGHT...FURTHER
EXACERBATING CONDITIONS FOR THE WEEKEND.

NMZ110>113-280330-
/O.UPG.KEPZ.FW.A.0048.110528T1800Z-110529T0300Z/
/O.NEW.KEPZ.FW.W.0052.110528T1800Z-110529T0300Z/
/O.NEW.KEPZ.FW.W.0053.110529T1800Z-110530T0400Z/
/O.CON.KEPZ.FW.W.0051.000000T0000Z-110528T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
146 PM MDT FRI MAY 27 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
DUE TO STRONG WINDS AND LOW HUMIDITY FOR NEW MEXICO FIRE WEATHER
ZONES 110...111...112 AND 113...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY DUE
TO STRONG WINDS AND LOW HUMIDITY FOR NEW MEXICO FIRE WEATHER ZONES
110...111...112 AND 113...

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SUNDAY DUE
TO STRONG WINDS AND LOW HUMIDITY FOR NEW MEXICO FIRE WEATHER
ZONES 110...111... 112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED RED FLAG WARNINGS...WHICH ARE IN EFFECT FROM NOON TO 9 PM MDT
TODAY AND SATURDAY...AND NOON TO 9 PM MDT ON SUNDAY. 

* AFFECTED AREA...ALL FIRE WEATHER ZONES IN SOUTHWEST AND SOUTH-
  CENTRAL NEW MEXICO...INCLUDING LOWLANDS AND HIGHER ELEVATIONS.

* WIND...20-FOOT WINDS WESTERLY AROUND 20 MPH WITH GUSTS TO 35 MPH
  ON FRIDAY. 20-FOOT WINDS WEST-SOUTHWEST 20 TO 30 MPH WITH GUSTS
  OVER 40 MPH SATURDAY...STRONGEST WEST OF THE CONTINENTAL DIVIDE.
  20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 45
  MPH SUNDAY.

* HUMIDITY...MINIMUM 5 TO 9 PERCENT FRIDAY AND SATURDAY...AND 10
  TO 15 PERCENT SUNDAY. HIGHEST VALUES OVER THE HIGHER TERRAIN
  ABOVE 6500 FEET.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* NOTE...LOWER-END RED FLAG CONDITIONS ARE EXPECTED THIS
  AFTERNOON... WITH CONDITIONS WORSENING THROUGH THE WEEKEND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TXZ055-056-280330-
/O.NEW.KEPZ.FW.W.0053.110529T1800Z-110530T0400Z/
/O.CON.KEPZ.FW.W.0051.000000T0000Z-110528T0300Z/
/O.CON.KEPZ.FW.A.0048.110528T1800Z-110529T0300Z/
EL PASO-HUDSPETH-
146 PM MDT FRI MAY 27 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
DUE TO STRONG WINDS AND LOW HUMIDITY FOR TEXAS FIRE WEATHER ZONES
055 AND 056...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY FOR
TEXAS FIRE WEATHER ZONES 055 AND 056...

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SUNDAY DUE TO
STRONG WINDS AND LOW HUMIDITY FOR TEXAS FIRE WEATHER ZONES 055 AND
056...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM
MDT TODAY. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR SATURDAY
AFTERNOON AND EVENING... AND ANOTHER RED FLAG WARNING IS IN EFFECT
FOR SUNDAY AFTERNOON AND EVENING.

* AFFECTED AREA...FAR WEST TEXAS FIRE WEATHER ZONES 055 AND 056...
  EL PASO AND HUDSPETH COUNTIES.

* WIND...20-FOOT WINDS WESTERLY AROUND 20 MPH WITH GUSTS 35 MPH
  THIS AFTERNOON AND EVENING. 20-FOOT WINDS WEST-SOUTHWEST
  APPROACHING 20 MPH WITH HIGHER GUSTS ON SATURDAY. 20-FOOT WINDS
  WEST-SOUTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 45 MPH SUNDAY.

* HUMIDITY...MINIMUM 5 TO 8 PERCENT TODAY AND SATURDAY...THEN 8 TO
  10 PERCENT SUNDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* NOTE...LOWER-END RED FLAG CONDITIONS ARE EXPECTED THROUGH THIS
  EVENING. WINDS ON SATURDAY MAY BE JUST BELOW RED FLAG CRITERIA
  SO THE FIRE WEATHER WATCH HAS NOT YET BEEN UPGRADED. THERE IS
  HIGH CONFIDENCE IN STRONGER SOUTHWEST WINDS RESULTING IN
  EXTREME FIRE WEATHER CONDITIONS ON SUNDAY...SO THE RED FLAG
  WARNING FOR SUNDAY HAS BEEN ISSUED RELATIVELY EARLY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
3 follow-up statements
135 
WWUS84 KEPZ 280232
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
832 PM MDT FRI MAY 27 2011

...FIRE WEATHER CONDITIONS WILL CONTINUE TO WORSEN THROUGH THE
WEEKEND WITH EXTREME FIRE WEATHER CONDITIONS EXPECTED AREA-WIDE
THROUGH SUNDAY...

.INCREASING WESTERLY WINDS ALOFT AND A DEEPENING LEE SURFACE LOW
WILL RESULT IN GUSTY WEST WINDS THROUGH THE REMAINDER OF THIS
AFTERNOON. A DEEP UPPER LEVEL LOW WILL MOVE INTO THE GREAT BASIN
BY SUNDAY. AHEAD OF THIS SYSTEM...WINDS ALOFT WILL SHIFT TO THE
SOUTHWEST AND CONTINUE TO STRENGTHEN. TEMPERATURES WILL CLIMB TO
NEARLY 10 DEGREES ABOVE NORMAL BY SATURDAY...WHILE RELATIVE
HUMIDITY WILL REMAIN CRITICALLY LOW. CRITICAL TO EXTREME FIRE
WEATHER CONDITIONS ARE EXPECTED OVER MOST OF NEW MEXICO
SATURDAY... WITH THE SOMEWHAT WORST CONDITIONS EXPECTED OVER
WESTERN SECTIONS OF THE STATE. BY SUNDAY...EXTREME FIRE WEATHER
CONDITIONS WILL CONTINUE WITH EVEN STRONGER SOUTHWEST WINDS ACROSS
THE AREA. THE STEADY DAY-TO-DAY INCREASE IN WINDS WILL ALSO RESULT
IN POOR HUMIDITY RECOVERY DURING THE NIGHTTIME HOURS...FURTHER
EXACERBATING CONDITIONS FOR THE WEEKEND.

TXZ055-056-281400-
/O.UPG.KEPZ.FW.A.0048.110528T1800Z-110529T0300Z/
/O.EXA.KEPZ.FW.W.0052.110528T1800Z-110529T0300Z/
/O.CON.KEPZ.FW.W.0051.000000T0000Z-110528T0300Z/
/O.CON.KEPZ.FW.W.0053.110529T1800Z-110530T0400Z/
EL PASO-HUDSPETH-
832 PM MDT FRI MAY 27 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WINDS OVER 20 MPH AND HUMIDITIES UNDER 15 PERCENT FOR FIRE 
WEATHER ZONES 055 AND 056...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
WINDS OVER 20 MPH AND HUMIDITIES UNDER 15 PERCENT FOR FIRE WEATHER 
ZONES 055 AND 056...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
SUNDAY FOR WINDS OVER 20 MPH AND HUMIDITIES UNDER 15 PERCENT FOR 
FIRE WEATHER ZONES 055 AND 056...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM
MDT SATURDAY. 


...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SUNDAY DUE
TO STRONG WINDS AND LOW HUMIDITY FOR TEXAS FIRE WEATHER ZONES
055 AND 056...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM
MDT TODAY. A RED FLAG WARNING IS ALSO IN EFFECT FOR SATURDAY
AFTERNOON AND EVENING... AND ANOTHER RED FLAG WARNING IS IN EFFECT
FOR SUNDAY AFTERNOON AND EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER 
  ZONE 056 HUDSPETH. 

* WIND...20-FOOT WINDS WESTERLY AROUND 20 MPH WITH GUSTS 35 MPH 
  THIS AFTERNOON AND EVENING. 20-FOOT WINDS WEST-SOUTHWEST 
  APPROACHING 20 MPH WITH HIGHER GUSTS ON SATURDAY. 20-FOOT 
  WINDS WEST-SOUTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 45 MPH 
  SUNDAY.

* HUMIDITY...MINIMUM 5 TO 8 PERCENT TODAY AND SATURDAY...THEN8 
  TO 10 PERCENT SUNDAY. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ110>113-281400-
/O.CON.KEPZ.FW.W.0051.000000T0000Z-110528T0300Z/
/O.CON.KEPZ.FW.W.0052.110528T1800Z-110529T0300Z/
/O.CON.KEPZ.FW.W.0053.110529T1800Z-110530T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
832 PM MDT FRI MAY 27 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 
110...111...112 AND 113...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 
110...111...112 AND 113... 
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
SUNDAY FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES
110...111...112 AND 113...


THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED RED FLAG WARNINGS...WHICH ARE IN EFFECT FROM NOON TO 9 PM
MDT TODAY AND SATURDAY...AND NOON TO 9 PM MDT ON SUNDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE 
  WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO 
  GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO 
  MOUNTAINS. 

* WIND...20-FOOT WINDS WESTERLY AROUND 20 MPH WITH GUSTS TO35 
  MPH ON FRIDAY. 20-FOOT WINDS WEST-SOUTHWEST 20 TO 30 MPH WITH 
  GUSTS OVER 40 MPH SATURDAY...STRONGEST WEST OF THE 
  CONTINENTAL DIVIDE. 20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 MPH 
  WITH GUSTS 40 TO 45 MPH SUNDAY. 

* HUMIDITY...MINIMUM 5 TO 9 PERCENT FRIDAY AND SATURDAY...AND 
  10 TO 15 PERCENT SUNDAY. HIGHEST VALUES OVER THE HIGHER 
  TERRAIN ABOVE 6500 FEET.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
347 
WWUS84 KEPZ 281315
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
715 AM MDT SAT MAY 28 2011

...FIRE WEATHER CONDITIONS WILL CONTINUE TO WORSEN THROUGH THE
WEEKEND WITH EXTREME FIRE WEATHER CONDITIONS EXPECTED AREA-WIDE
THROUGH SUNDAY...

.INCREASING WESTERLY WINDS ALOFT AND A DEEPENING LEE SURFACE LOW
WILL RESULT IN GUSTY WEST WINDS THROUGH THE REMAINDER OF THIS
AFTERNOON. A DEEP UPPER LEVEL LOW WILL MOVE INTO THE GREAT BASIN
BY SUNDAY. AHEAD OF THIS SYSTEM...WINDS ALOFT WILL SHIFT TO THE
SOUTHWEST AND CONTINUE TO STRENGTHEN. TEMPERATURES WILL CLIMB TO
NEARLY 10 DEGREES ABOVE NORMAL BY SATURDAY...WHILE RELATIVE
HUMIDITY WILL REMAIN CRITICALLY LOW. CRITICAL TO EXTREME FIRE
WEATHER CONDITIONS ARE EXPECTED OVER MOST OF NEW MEXICO
SATURDAY... WITH THE SOMEWHAT WORST CONDITIONS EXPECTED OVER
WESTERN SECTIONS OF THE STATE. BY SUNDAY...EXTREME FIRE WEATHER
CONDITIONS WILL CONTINUE WITH EVEN STRONGER SOUTHWEST WINDS
ACROSS THE AREA. THE STEADY DAY-TO-DAY INCREASE IN WINDS WILL
ALSO RESULT IN POOR HUMIDITY RECOVERY DURING THE NIGHTTIME
HOURS...FURTHER EXACERBATING CONDITIONS FOR THE WEEKEND.

NMZ110>113-TXZ055-056-290200-
/O.CON.KEPZ.FW.W.0052.110528T1800Z-110529T0300Z/
/O.CON.KEPZ.FW.W.0053.110529T1800Z-110530T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
715 AM MDT SAT MAY 28 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...
056...110...111...112 AND 113...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
055...056... 110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED RED FLAG WARNINGS...WHICH ARE IN EFFECT FROM NOON TO 9 PM
MDT SATURDAY...AND NOON TO 10 PM MDT ON SUNDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE 
  WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO 
  GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO 
  MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 
  056 HUDSPETH. 

* WIND...20-FOOT WINDS WEST-SOUTHWEST 20 TO 30 MPH WITH GUSTS
  OVER 40 MPH SATURDAY...STRONGEST WEST OF THE CONTINENTAL DIVIDE.
  20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 45
  MPH SUNDAY.

* HUMIDITY...MINIMUM 5 TO 9 PERCENT SATURDAY...AND 10 TO 15
  PERCENT SUNDAY. HIGHEST VALUES OVER THE HIGHER TERRAIN ABOVE
  6500 FEET.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
378 
WWUS84 KEPZ 281949
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
149 PM MDT SAT MAY 28 2011

...FIRE WEATHER CONDITIONS WILL CONTINUE TO WORSEN THROUGH THE
WEEKEND WITH EXTREME FIRE WEATHER CONDITIONS EXPECTED AREA-WIDE
THROUGH SUNDAY...

.INCREASING WESTERLY WINDS ALOFT AND A DEEPENING LEE SURFACE LOW
WILL RESULT IN GUSTY WEST WINDS THROUGH THE REMAINDER OF THIS
AFTERNOON. A DEEP UPPER LEVEL LOW WILL MOVE INTO THE GREAT BASIN
BY SUNDAY. AHEAD OF THIS SYSTEM...WINDS ALOFT WILL SHIFT TO THE
SOUTHWEST AND CONTINUE TO STRENGTHEN. TEMPERATURES WILL CLIMB TO
NEARLY 10 DEGREES ABOVE NORMAL BY SATURDAY...WHILE RELATIVE
HUMIDITY WILL REMAIN CRITICALLY LOW. CRITICAL TO EXTREME FIRE
WEATHER CONDITIONS ARE EXPECTED OVER MOST OF NEW MEXICO
SATURDAY... WITH THE SOMEWHAT WORST CONDITIONS EXPECTED OVER
WESTERN SECTIONS OF THE STATE. BY SUNDAY...EXTREME FIRE WEATHER
CONDITIONS WILL CONTINUE WITH EVEN STRONGER SOUTHWEST WINDS
ACROSS THE AREA. THE STEADY DAY-TO-DAY INCREASE IN WINDS WILL
ALSO RESULT IN POOR HUMIDITY RECOVERY DURING THE NIGHTTIME
HOURS...FURTHER EXACERBATING CONDITIONS FOR THE WEEKEND.

NMZ110>113-TXZ055-056-290300-
/O.CON.KEPZ.FW.W.0052.000000T0000Z-110529T0300Z/
/O.CON.KEPZ.FW.W.0053.110529T1800Z-110530T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
149 PM MDT SAT MAY 28 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...
111...112 AND 113...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055...056... 110...111...112 AND 113...

* AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. 
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE 
  WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO 
  GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO 
  MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 
  056 HUDSPETH. 

* WIND...20-FOOT WINDS WEST-SOUTHWEST 20 TO 30 MPH WITH GUSTS 
  OVER 40 MPH SATURDAY...STRONGEST WEST OF THE CONTINENTAL 
  DIVIDE. 20-FOOT WINDS WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS 
  40 TO 45 MPH SUNDAY.

* HUMIDITY...MINIMUM 5 TO 9 PERCENT SATURDAY...AND 10 TO 15 
  PERCENT SUNDAY. HIGHEST VALUES OVER THE HIGHER TERRAIN ABOVE 
  6500 FEET.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 27, 4:01 AM MDT, 9 hours 45 minutes earlier.

Area forecast discussion, May 27, 4:01 AM MDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
401 AM MDT FRI MAY 27 2011

.SYNOPSIS...
AN ENHANCED WESTERLY FLOW ALOFT WILL SET UP WINDY CONDITIONS IN
ACROSS THE BORDERLAND  THROUGH THE WEEKEND. VERY WARM
TEMPERATURES WILL OCCUR THE NEXT FEW DAYS WITH A SOME LOWLAND
DESERT AREAS APPROACHING 100 DEGREES IN THE AFTERNOON TODAY. AN
UPPER LEVEL STORM SYSTEM PASSING NORTH OF THE AREA WILL GENERATE
STRONG WINDS ON SUNDAY AFTERNOON WITH BLOWING DUST POSSIBLE. WINDS
WILL DIMINISH ON MONDAY WITH LOWER TEMPERATURES EXPECTED. MOISTURE
IS EXPECTED TO MOVE INTO THE REGION FROM THE SOUTH AND EAST BY
TUESDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS FOR TUESDAY AFTERNOON THROUGH THURSDAY.

&&

.DISCUSSION...
MODELS ARE IN GENERAL AGREEMENT IN A STRENGTHENING OF THE WESTERLY
ZONAL FLOW OVER THE REGION FOR THE NEXT COUPLE OF DAYS. THE
INCREASED FLOW WILL HELP DEVELOP SURFACE LOWS EAST OF THE AREA
THAT WILL RESULT IN INCREASED WIND SPEEDS ACROSS THE BORDER
REGION. WESTERLY WINDS WILL INCREASE TO 20 TO 30 MPH THIS
AFTERNOON AND AGAIN TOMORROW. VERY WARM TEMPERATURES ARE EXPECTED
THIS AFTERNOON WITH SOME LOCATIONS APPROACHING 100 DEGREES.
TEMPERATURES WILL BE A COUPLE OF DEGREES COOLER ON SATURDAY.

AN APPROACHING UPPER LEVEL TROUGH WILL GET CLOSER TO THE STATE ON
SUNDAY. AS IT DOES...THE FLOW WILL BECOME MORE SOUTHWESTERLY AND
WILL INCREASE. WIND SPEEDS OF 25 OT 35 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED...ALONG WITH BLOWING DUST. WINDS MAY STAY UP
SUNDAY NIGHT AS THE SYSTEM PASSES BY TO THE NORTH. WINDS WILL
DIMINISH SOMEWHAT ON MONDAY WITH WINDY CONDITIONS IN THE MORNING
AND DIMINISHING IN THE AFTERNOON. COOLER TEMPERATURES WILL ALSO
OCCUR.

IN THE LONGER RANGE FORECAST...MODELS CONTINUE TO PROJECT AN
INFLUX OF MOISTURE FROM THE EAST ON TUESDAY AS A RESULT OF A
STRENGTHENING HIGH OVER THE GULF STATES. THE PATTERN WILL REDIRECT
GULF MOISTURE TOWARD OUR AREA WHILE AT THE SAME TIME A SOUTHWEST
FLOW CONTINUES OVER THE WEST PART OF THE COUNTRY...FUNNELING THE
MOISTURE ACROSS NEW MEXICO. CONVECTIVE PARAMETERS INDICATE THE
AIR MASS MAY BE MOIST AND UNSTABLE ENOUGH TO PRODUCE ISOLATED TO
SCATTERED THUNDERSTORMS MAINLY EAST OF EL PASO TUESDAY
AFTERNOON...SPREADING WEST ACROSS THE REGION TUESDAY NIGHT. THE
CHANCE FOR SHOWERS AND THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY
AND POSSIBLY THURSDAY. HOWEVER THE MOISTURE WILL BECOME LESS
CONCENTRATED WITH TIME AND THE HIGH EXPECTED TO BUILD OVER THE
REGION...FURTHER SUPPRESSING THUNDERSTORM ACTIVITY.

&&

.AVIATION...VALID 27/12Z-28/12Z...
VFR CONDITIONS EXPECTED THROUGH THE VALID PERIOD. WESTERLY SFC
WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS AFT
16Z AND WILL PEAK AROUND 23Z. STRONGER WINDS WILL LINGER LONGER AT
KEPZ...TO 06Z.

&&

.FIRE WEATHER...
VERY DRY AND WARM CONDITIONS WITH LOW HUMIDITY VALUES WILL PERSIST
THROUGH THE WEEKEND. A STRENGTHENING WESTERLY FLOW ALOFT WILL
INCREASE SURFACE WIND SPEEDS ABOVE CRITICAL THRESHOLDS TODAY AND
SATURDAY. THE FLOW PATTERN WILL BECOME MORE SOUTHWESTERLY ON
SUNDAY WITH STRONGER WINDS AND BLOWING DUST EXPECTED. RED FLAG
CONDITIONS ARE LIKELY FOR ALL ZONES DURING THE AFTERNOON AND EARLY
EVENING FOR FRIDAY THROUGH SUNDAY. WINDS WILL LESS STRONG ON
MONDAY WITH COOLER TEMPERATURES. LONGER RANGE MODELS PROJECT AN
INFLUX OF MOISTURE FROM THE SOUTH AND EAST FOR EASTERN ZONES BY
TUESDAY AND SOUTHWEST NEW MEXICO FOR WEDNESDAY AND THURSDAY. THE
INCREASED MOISTURE WILL RAISE HUMIDITY VALUES ABOVE CRITICAL
THRESHOLDS FOR MOST AREAS AT THAT TIME. ON THE DOWNSIDE THE
INCREASED MOISTURE WILL RAISE THE RISK OF THUNDERSTORMS AND
POSSIBLE LIGHTNING STRIKES FOR TUESDAY THROUGH THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 99  73  97  73  96 /   0   0   0   0   0
SIERRA BLANCA TX        99  69  97  69  93 /   0   0   0   0   0
LAS CRUCES              97  69  96  69  97 /   0   0   0   0   0
ALAMOGORDO              97  66  95  66  93 /   0   0   0   0   0
CLOUDCROFT              78  51  74  51  74 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   95  65  94  65  91 /   0   0   0   0   0
SILVER CITY             88  59  86  59  86 /   0   0   0   0   0
DEMING                  96  66  95  66  93 /   0   0   0   0   0
LORDSBURG               96  64  95  64  95 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
     NMZ110>113.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
     TXZ055-056.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR TXZ055-056.

&&

04/04
Hazardous weather outlook, May 27, 6:00 AM MDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
600 AM MDT FRI MAY 27 2011

NMZ022>025-030>032-TXZ055-056-281200-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
600 AM MDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS
WILL DEVELOP THIS AFTERNOON WITH EXPECTED WEST WIND SPEEDS OF 20
TO 30 MPH WITH GUSTS TO 40 MPH POSSIBLE. TEMPERATURES WILL BE
WARM AGAIN TODAY WITH SOME AREAS APPROACHING 100 DEGREES IN THE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS
WILL OCCUR ON SATURDAY AFTERNOON. STRONGER WINDS ARE LIKELY ON
SUNDAY AFTERNOON AS AN UPPER LEVEL SYSTEM PASSES TO THE NORTH OF
THE AREA. WIND SPEEDS OF 25 TO 35M PH WITH GUSTS UP TO 45 MPH WILL
BE POSSIBLE. AREAS OF BLOWING DUST WILL ALSO OCCUR IN DUST PRONE
AREAS ON SUNDAY. AN INFLUX OF MOISTURE FROM THE SOUTHEAST WILL
GENERATE A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 6:54 AM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more14 hr
May 27, 1:46 PM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more55 hr

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.